4 doctors weighed in:
I heard you can get increased facial hair growth with bc pills?
4 doctors weighed in

Dr. Joseph Eastern
Dermatology
2 doctors agree
In brief: You heard right!
Yes, it can happen, with certain bc pills with high hormone contents.
Your gynecologist can change you to a lower-level pill. But there are lots of other causes of facial hair growth; don't assume it's the pill without letting your doctor rule out other causes.

In brief: You heard right!
Yes, it can happen, with certain bc pills with high hormone contents.
Your gynecologist can change you to a lower-level pill. But there are lots of other causes of facial hair growth; don't assume it's the pill without letting your doctor rule out other causes.
Dr. Joseph Eastern
Dr. Joseph Eastern
Thank
Dr. Michael Fox
Fertility Medicine
In brief: Not with Estrogen
In bcp's that contain estrogen, the hair growth would decrease not increase.
Bcp's have long been used for the treatment of hirsutism often associated with pcod. It doesn't really matter what pill is used, the hair improves. If the pill is Progesterone only, or Depo-Provera provera, (medroxyprogesterone) then hair growth could worsen significantly. Otherwise, correct to assume underlying horm problem just worsening on pill.

In brief: Not with Estrogen
In bcp's that contain estrogen, the hair growth would decrease not increase.
Bcp's have long been used for the treatment of hirsutism often associated with pcod. It doesn't really matter what pill is used, the hair improves. If the pill is Progesterone only, or Depo-Provera provera, (medroxyprogesterone) then hair growth could worsen significantly. Otherwise, correct to assume underlying horm problem just worsening on pill.
Dr. Michael Fox
Dr. Michael Fox
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors